Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Memphis, TN

April 20, 20116 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2011, 12:26 AM CDT for 6 counties in Tennessee. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 12:26 AM CDT (05:26 UTC)
Expired
Apr 20, 2011, 1:30 AM CDT
In force
64 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

What was reported inside it

TimeReportWhereRemark
Apr 20, 12:30 AM CDTTSTM WND DMGDecaturville, TNSEVERAL LARGE TREE LIMBS AND BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:14 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS54 KMEG 200526
SVRMEG
TNC023-039-069-071-077-109-200630-
/O.NEW.KMEG.SV.W.0149.110420T0526Z-110420T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 130 AM CDT

* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF SARDIS...OR 13 MILES SOUTHEAST OF LEXINGTON...AND
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HENDERSON...LEXINGTON...SAVANNAH...SELMER...BIG HILL POND STATE
  PARK...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...
  PICKWICK LANDING STATE PARK AND T O FULLER STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
  PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
      3502 8798 3500 8909 3583 8840 3582 8797
      3578 8798 3573 8802 3561 8802 3555 8797
      3550 8796 3546 8804 3544 8804 3541 8796
TIME...MOT...LOC 0526Z 246DEG 46KT 3554 8818

$$
1 follow-up statement
227 
WWUS54 KMEG 200550
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 AM CDT WED APR 20 2011

TNC023-039-069-071-077-109-200630-
/O.CON.KMEG.SV.W.0149.000000T0000Z-110420T0630Z/
DECATUR TN-HENDERSON TN-CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
1250 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR MCNAIRY...HARDIN...SOUTHEASTERN HARDEMAN...CHESTER...SOUTHERN
HENDERSON AND SOUTHERN DECATUR COUNTIES...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10
MILES EAST OF BUSSELTOWN...OR 24 MILES EAST OF NATCHEZ TRACE STATE
FOREST...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL
SPRINGS...CRUMP...EASTVIEW...ENVILLE...FINGER...GUYS...HENDERSON...
HORNSBY...MCNAIRY...MICHIE...MIDDLE FORK...MIDDLETON...MILLEDGEVILLE
AND RAMER.

 THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
      3502 8798 3500 8909 3547 8871 3562 8839
      3568 8816 3568 8802 3561 8802 3555 8797
      3550 8796 3546 8804 3544 8804 3541 8796
TIME...MOT...LOC 0551Z 246DEG 46KT 3567 8782

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:30 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Apr 19, 6:30 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT TUE APR 19 2011

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT TUE APR 19 2011/

DISCUSSION...

..SEVERE WEATHER EXPECTED ACROSS MUCH OF THE MID SOUTH TONIGHT...

SHORT-TERM (TONIGHT-THURSDAY)...

SURFACE LOW PRESSURE CONTINUES TO ORGANIZE OVER SOUTHWEST MISSOURI
THIS AFTERNOON WITH A WARM FRONT EXTENDING EAST TOWARDS ST. LOUIS
WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST OF THE LOW ACROSS
NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THE WARM SECTOR AIRMASS
COVERING MUCH OF THE LOWER MISSISSIPPI VALLEY IN ADVANCE OF THE
COLD FRONT HAS BECOME STRONGLY UNSTABLE...BUT CONDITIONAL DUE TO
THE PRESENCE OF A LOW LEVEL CAPPING INVERSION BASED AROUND 5KFT AS
OBSERVED ON THE 18Z SPECIAL LZK SOUNDING. THIS INVERSION WILL
CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT OVER MUCH OF THE WARM
SECTOR THROUGH THIS EVENING OVER THE MID SOUTH.

A WELL DEFINED MID LEVEL SHORTWAVE TROUGH POSITIONED OVER THE
CENTRAL AND SOUTHERN PLAINS LATE THIS AFTERNOON WILL CONTINUE TO
MOVE EAST TONIGHT. AS THIS OCCURS...EXPECT COOLER MID LEVEL
TEMPERATURES/HEIGHT FALLS TO BEGIN OVERSPREADING THE WESTERN EDGE
OF THE LOW LEVEL WARM SECTOR AIRMASS. THIS SHOULD AID IN
DESTABILIZATION ALONG THE COLD FRONT AS IT MOVES EAST THIS
EVENING. ISOLATED SUPERCELL THUNDERSTORMS HAVE BEGUN TO ERUPT
ALONG THE FRONT OVER SOUTHEAST OKLAHOMA AS OF 20Z...AND
DEVELOPMENT SHOULD CONTINUE TO OCCUR ALONG THE LENGTH OF THE
BOUNDARY AS IT MOVES EAST INTO NORTH CENTRAL ARKANSAS TO THE
ARKLATEX REGION BY LATE AFTERNOON. AS THE SHORTWAVE TROUGH TAKES
ON AN INCREASINGLY NEGATIVE TILT THIS EVENING...THERE IS SOME
POTENTIAL FOR PRE-FRONTAL ISOLATED SUPERCELLS TO DEVELOP WHICH MAY
MOVE NORTHEAST AND IMPACT PORTIONS OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL BETWEEN 00-02Z. CONFIDENCE IN WHETHER THE
CAPPING INVERSION CAN WEAKEN SUFFICIENTLY TO SUPPORT PREFRONTAL
ISOLATED SUPERCELLS IS STILL LOWER THAN PREFERRED. MOST OF THE
MESOSCALE MODELS AND TO A DEGREE THE GFS SHOWS THIS POTENTIAL. IF
THESE STORMS CAN DEVELOP...THEY COULD POSE AN ENHANCED THREAT FOR
TORNADOES AND POTENTIALLY VERY LARGE HAIL. THE GREATEST POTENTIAL
FOR THIS OCCURRENCE WILL REMAIN ACROSS NORTHEAST ARKANSAS/MISSOURI
BOOTHEEL.

INDIVIDUAL SUPERCELL THUNDERSTORMS DEVELOPING TO THE WEST ALONG
THE COLD FRONT SHOULD EVENTUALLY CONGEAL INTO A QUASI-LINEAR
CONVECTIVE SYSTEM (SQUALL-LINE) WITH EMBEDDED SUPERCELLS AS THE
SHEAR BECOMES INCREASINGLY UNIDIRECTIONAL. THIS QLCS WILL MOVE
EAST INTO A MODERATELY UNSTABLE LOW LEVEL ENVIRONMENT ACROSS THE
MID SOUTH AFTER SUNSET. THE THERMODYNAMIC ENVIRONMENT SHOULD BE
CHARACTERIZED BY SBCAPE BETWEEN 1500-2500J/KG...LI/S FROM -6C TO
-8C...AND MID LEVEL LAPSE RATES IN EXCESS OF 8.5C/KM. PLENTY OF
SHEAR SHOULD PERSIST AS WELL ACROSS THE PREFRONTAL WARM SECTOR
WITH 0-6KM BULK SHEAR VALUES IN EXCESS OF 50KTS AND 0-1KM SRH IN
EXCESS OF 300M2/S2 MAINLY FROM SPEED SHEAR. AS THE LINE OF STORMS
PROGRESSES INTO NORTHWESTERN PORTIONS OF THE AREA EXPECT THE LOW
LEVEL INVERSION TO BE REMOVED BY A COMBINATION OF THE FRONT/MID
LEVEL COOLING/CONVECTIVELY GENERATED COLD POOL. THUNDERSTORMS
SHOULD BE SEVERE AS THEY MOVE INTO THE MODERATE RISK AREA WHICH
INCLUDES NORTHEAST ARKANSAS/MISSOURI BOOTHEEL THIS EVENING AND
INTO WEST TENNESSEE LATER TONIGHT. THE KINEMATIC/THERMODYNAMIC
ENVIRONMENT SHOULD ALLOW STORMS TO REMAIN SEVERE WITH DAMAGING
WINDS...SOME SIGNIFICANT/WIDESPREAD IN POTENTIAL LONG LIVED BOW
ECHOES...AND LARGE HAIL IN THE MODERATE RISK AREA. THERE WILL ALSO
BE A SECONDARY THREAT FOR ISOLATED TORNADOES.

AS THE STORMS MOVE FURTHER SOUTHEAST...THE LINE SHOULD SLOW AND
BECOME ORIENTED MORE WEST TO EAST AS THE UPPER LEVEL SUPPORT LIFTS
OUT TO THE NORTHEAST. THIS WILL BE MOST LIKELY ACROSS THE SLIGHT
RISK AREA INCLUDING NORTH MISSISSIPPI AFTER MIDNIGHT WHERE THE
SEVERE THREAT SHOULD SLOWLY DIMINISH WITH ISOLATED WIND DAMAGE AND
AN INCREASING FLASH FLOOD THREAT DEVELOPING. THERE REMAINS SOME
UNCERTAINTY WITH RESPECT TO WHERE THE GREATEST FLASH FLOOD THREAT
WILL DEVELOP. THEREFORE HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW...BUT ONCE AREAS BECOME BETTER DEFINED A WATCH MAY
BECOME NECESSARY. THE EVENING SHIFT WILL CLOSELY MONITOR THIS
POTENTIAL.

THE FRONT SHOULD STALL OUT SOMEWHERE ACROSS NORTH MISSISSIPPI ON
WEDNESDAY. THE ATMOSPHERE SHOULD BECOME QUITE UNSTABLE ALONG AND
SOUTH OF THIS FRONT AS DAYTIME HEATING OCCURS. THIS SHOULD SUPPORT
THE REDEVELOPMENT OF THUNDERSTORMS. CONSIDERING THE AVAILABLE
INSTABILITY THERE MAY BE AN ISOLATED PULSE SEVERE THREAT...WITH
THE POTENTIAL FOR MICROBURST DAMAGING WINDS AND LARGE HAIL. DUE TO
THE LACK OF WIND SHEAR...THE CONVECTION SHOULD NOT BE WELL
ORGANIZED. FURTHER NORTH...DRIER AND COOLER AIRMASS WILL ADVECT IN
AND LIMIT THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT.

THE STALLED FRONT SHOULD LIFT BACK NORTH AS A WARM FRONT WEDNESDAY
NIGHT AND THURSDAY WITH A RENEWAL OF CONVECTION ALONG AND NORTH OF
THE FRONT. CONDITIONS WILL BECOME WARM AND HUMID SOUTH OF THE
FRONT AND STILL COOL TO THE NORTH. THE THREAT FOR STRONG/SEVERE
STORMS MAY OCCUR AGAIN WITH THE WARM FRONT...AND THIS THREAT WILL
BE REASSESSED IN LATER SHIFTS.

LONG-TERM (THURSDAY NIGHT-NEXT TUESDAY)...

SURFACE WARM FRONT WILL BE POSITIONED JUST NORTH OF THE MIDSOUTH BY
THURSDAY EVENING WITH MUCH OF THE THUNDERSTORM ACTIVITY SHIFTING
NORTH LATE THURSDAY NIGHT. MAINTAINED LOW CHANCES ACROSS THE ENTIRE
AREA WITH A DIMINISHING TREND OVERNIGHT AS CAP STRENGTHENS AND LIFT
WANES. TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE ACROSS
NORTHERN AREAS AS FRONT LIFTS THROUGH THURSDAY NIGHT.

THIS WARM FRONT WILL TRANSITION INTO A QUASI-STATIONARY FRONT FRIDAY
AND REMAIN PARKED FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO
VALLEY FOR MUCH OF THE EXTENDED PERIOD. KEPT POPS LOW ACROSS THE
NORTH WHERE THE FRONT MAY MEANDER BACK SOUTH FROM TIME TO TIME. THIS
MEANDERING WILL BE GOVERNED BY OUTFLOW BOUNDARIES LEFT BEHIND FROM
MCS GROWTH AND PROPAGATION NEAR THE FRONT AND THUS QUITE DIFFICULT TO
PREDICT THIS FAR OUT. THE REST OF THE MIDSOUTH WILL REMAIN CAPPED
AND UNDER THE INFLUENCE OF ANTICYCLONIC FLOW...HAMPERING MUCH IF
NOT ALL THUNDERSTORM DEVELOPMENT. THUS...REMOVED POPS FROM FRIDAY
THROUGH MONDAY MORNING FOR AREAS SOUTH OF I-40. SHOULD BE QUITE WARM
AND HUMID WITH A PERSISTENT...DEEP STRONG SOUTHERLY FLOW THROUGH THE
WEEKEND. HIGHS IN THE MID OR UPPER 80S AND LOWS IN THE MID 60S TO
LOWER 70S SEEMS PROBABLE.

CYCLOGENESIS WILL FORM TO THE LEE OF THE ROCKIES ON THE WESTERN END
OF THE STALLED FRONT IN THE CENTRAL PLAINS EARLY NEXT WEEK. THIS
FEATURE WILL TRACK INTO THE UPPER MISSISSIPPI VALLEY TUESDAY.
SURFACE COLD FRONT HEADING TOWARD THE AREA WILL GIVE THE NEXT SHOT
AT HIGHER POPS IN THE MONDAY NIGHT-TUESDAY TIME FRAME.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR A FEW MORE HOURS BEFORE SHOWERS
AND THUNDERSTORMS MOVE INTO THE REGION BRINGING MVFR CEILINGS AND
VISIBILITIES. THREAT OF SHOWERS AND THUNDERSTORMS WILL START AROUND
04Z AND CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY
MORNING. ONCE THUNDERSTORMS MOVE OUT OF REGION LOW CEILINGS WILL
REMAIN THROUGH MID-MORNING BEFORE A GRADUALLY LIFTING OF THE
CLOUDS WITH VFR CONDITIONS RETURNING BY WEDNESDAY AFTERNOON. WINDS
WILL REMAIN SOUTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT THEN
GRADUALLY DIMINISHING OVERNIGHT. WINDS WILL BECOME MORE SOUTHWEST
AROUND 10 KNOTS BEFORE SUNRISE AND THEN SHIFT TO THE NORTHWEST
WEDNESDAY MORNING AND TO THE NORTHEAST BY AFTERNOON.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  71  57  75 /  90  30  60  50
MKL  63  70  52  70 / 100  20  30  60
JBR  59  69  51  69 / 100  10  30  60
TUP  69  78  61  80 /  70  60  70  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 19, 8:31 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT TUE APR 19 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-210345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
831 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR
NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST
MISSISSIPPI AND MUCH OF WEST TENNESSEE. THIS AREA IS ALONG AND
NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO SELMER TENNESSEE TO
DECATURVILLE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS
FURTHER SOUTH ACROSS THE REMAINDER OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER...AND THE REST OF NORTH MISSISSIPPI FOR TONIGHT
INTO WEDNESDAY MORNING.

SEVERE STORMS ARE EXPECTED TO CONTINUE TO OVERSPREAD NORTHWEST
PORTIONS OF THE MID SOUTH THIS EVENING AND MOVE SOUTHEAST
OVERNIGHT. THE PRIMARY SEVERE WEATHER THREATS ACROSS THE MODERATE
RISK AREA WILL BE DAMAGING WINDS...POTENTIALLY WIDESPREAD AND
SIGNIFICANT...AND LARGE HAIL. THERE WILL ALSO BE A SECONDARY
THREAT FOR ISOLATED TORNADOES.

ACROSS THE SLIGHT RISK AREA...THE PRIMARY SEVERE WEATHER THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND
ISOLATED FLASH FLOODING MAY ALSO OCCUR AS THE FRONT BECOMES
STATIONARY ACROSS NORTHERN MISSISSIPPI AND STORMS TRAIN REPEATEDLY
ACROSS THE SAME AREAS. A FLASH FLOOD WATCH MAY BECOME NECESSARY
ACROSS PORTIONS OF THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY ACROSS
PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE.
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS
AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED FROM THIS EVENING THROUGH WEDNESDAY
MORNING. SPOTTER ACTIVATION MAY STILL BE REQUIRED THROUGH
WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI

TLSJR

In the hours before

Local storm report, Apr 19, 10:52 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     4 SSW HOXIE             35.99N 91.00W
04/19/2011                   LAWRENCE           AR   TRAINED SPOTTER

            ROOF DAMAGE TO A HOME AND WORKSHOP ALONG HIGHWAY 228 W.
            WORKSHOP ROOF PARTIALLY BLOWN OFF. POSSIBLE TORNADO.

&&

JDS
Local storm report, Apr 19, 11:04 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TSTM WND GST     HORN LAKE               34.96N 90.04W
04/19/2011  E75.00 MPH       DESOTO             MS   PUBLIC

            LARGE TREE LIMBS AND BRANCHES DOWN.

1041 PM     TSTM WND DMG     2 W FISHER              35.49N 91.01W
04/19/2011                   POINSETT           AR   TRAINED SPOTTER

            TELEPHONE POLES DOWN AND CARPORT BLOWN DOWN.

&&

TLSJR
Local storm report, Apr 19, 11:05 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND GST     HORN LAKE               34.96N 90.04W
04/19/2011  E75.00 MPH       DESOTO             MS   PUBLIC

            LARGE TREE LIMBS AND BRANCHES DOWN.

&&

TLSJR
Local storm report, Apr 19, 11:11 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND GST     JONESBORO               35.82N 90.69W
04/19/2011  M62.00 MPH       CRAIGHEAD          AR   ASOS

0913 PM     FUNNEL CLOUD     1 N PARAGOULD           36.07N 90.51W
04/19/2011                   GREENE             AR   TRAINED SPOTTER

            FUNNEL CLOUD LIT UP BY LIGHTNING ABOUT 1 TO 2 MILES NORTH
            OF PARAGOULD.

0915 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
04/19/2011                   GREENE             AR   TRAINED SPOTTER

            POWER LINES DOWN IN PARAGOULD.

0915 PM     HAIL             EGYPT                   35.87N 90.95W
04/19/2011  E0.75 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

0915 PM     HAIL             1 SW JONESBORO          35.81N 90.70W
04/19/2011  E1.75 INCH       CRAIGHEAD          AR   PUBLIC

0915 PM     TSTM WND GST     1 SW JONESBORO          35.81N 90.70W
04/19/2011  E65.00 MPH       CRAIGHEAD          AR   PUBLIC

0925 PM     HAIL             MARMADUKE               36.19N 90.39W
04/19/2011  E0.75 INCH       GREENE             AR   LAW ENFORCEMENT

            PEA TO PENNY SIZE HAIL.

0945 PM     HAIL             TRUMANN                 35.67N 90.52W
04/19/2011  E1.50 INCH       POINSETT           AR   PUBLIC

0945 PM     TSTM WND GST     TRUMANN                 35.67N 90.52W
04/19/2011  E70.00 MPH       POINSETT           AR   PUBLIC

            TREE DAMAGE AND SIGNS BLOWN DOWN

1000 PM     FUNNEL CLOUD     4 NW LAKE CITY          35.86N 90.50W
04/19/2011                   CRAIGHEAD          AR   TRAINED SPOTTER

            FUNNEL CLOUD WEST OF HWY 135.

1000 PM     HAIL             8 SW JONESBORO          35.74N 90.79W
04/19/2011  M1.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            GOLF BALL HAIL REPORTED

1003 PM     HAIL             SENATH                  36.13N 90.16W
04/19/2011  E1.50 INCH       DUNKLIN            MO   PUBLIC

            1 1/2 INCH HAIL REPORTED IN DOWNTOWN SENATH MISSOURI

1005 PM     HAIL             KENNETT                 36.24N 90.05W
04/19/2011  M1.00 INCH       DUNKLIN            MO   EMERGENCY MNGR

            I INCH HAIL IN KENNETT.

1005 PM     HAIL             2 SW SENATH             36.11N 90.19W
04/19/2011  M1.75 INCH       DUNKLIN            MO   EMERGENCY MNGR

            1 3/4 HAIL REPORTED SAOUTHWEST OF SENATH IN DUNKIN COUNTY

1025 PM     TORNADO          1 W MANILA              35.88N 90.18W
04/19/2011                   MISSISSIPPI        AR   EMERGENCY MNGR

            TORNADO JUST WEST OF MANILLA, ARKANSAS.

1041 PM     TSTM WND GST     WALLS                   34.95N 90.13W
04/19/2011  E70.00 MPH       DESOTO             MS   PUBLIC

            ESTIMATE OF 70 MPH WINDS AND TREES BENDING TOWARD THE
            GROUND.

1041 PM     TSTM WND DMG     2 W FISHER              35.49N 91.01W
04/19/2011                   POINSETT           AR   TRAINED SPOTTER

            TELEPHONE POLES DOWN AND CARPORT BLOWN DOWN.

1045 PM     TSTM WND GST     HORN LAKE               34.96N 90.04W
04/19/2011  E75.00 MPH       DESOTO             MS   PUBLIC

            LARGE TREE LIMBS AND BRANCHES DOWN.

1050 PM     HAIL             BURLISON                35.56N 89.79W
04/19/2011  E1.00 INCH       TIPTON             TN   TRAINED SPOTTER

&&

TLSJR
Local storm report, Apr 19, 11:15 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
04/19/2011  E1.00 INCH       DESOTO             MS   PUBLIC

            QUARTER SIZE HAIL IN OLIVE BRANCH NEAR GOODMAN ROAD AND
            HWY 305.

&&

JDS
Local storm report, Apr 20, 12:23 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND GST     2 SW ARLINGTON          35.26N 89.69W
04/19/2011  E70.00 MPH       SHELBY             TN   STORM CHASER

            MINOR DAMAGE TO FENCES.

1104 PM     TSTM WND GST     3 N GERMANTOWN          35.13N 89.79W
04/19/2011  E70.00 MPH       SHELBY             TN   NWS EMPLOYEE

            70 MPH WINDS AT OFFICE

1110 PM     TSTM WND DMG     HALLS                   35.87N 89.40W
04/19/2011                   LAUDERDALE         TN   TRAINED SPOTTER

            LOTS OF TREE DAMAGE...POWER LINES DOWN THROUGHOUT THE
            LUADERDALE COUNTY

1110 PM     TSTM WND GST     4 W OAKLAND             35.22N 89.58W
04/19/2011  E60.00 MPH       FAYETTE            TN   TRAINED SPOTTER

            ESTIMATE OF 60 MPH WINDS. ALSO A POSSIBLE FUNNEL CLOUD
            MOVING ROUGHLY ALONG INTERSTATE 40.

1110 PM     TSTM WND DMG     2 W MILLINGTON          35.33N 89.92W
04/19/2011                   SHELBY             TN   LAW ENFORCEMENT

            POWER LINES DOWN ACROSS CUBA MILLINGTON ROAD. TRAFFIC
            BEING DIVERTED.

1130 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
04/19/2011                   CARROLL            TN   PUBLIC

            WIDESPREAD DAMAGE...TREES DOWN AND POWER OUT IN MUCH OF
            COUNTY

1130 PM     TSTM WND DMG     DYERSBURG               36.04N 89.38W
04/19/2011                   DYER               TN   PUBLIC

            TREES DOWN NEAR WALMART IN CITY

1133 PM     TSTM WND GST     UNION CITY              36.42N 89.05W
04/19/2011  E74.00 MPH       OBION              TN   EMERGENCY MNGR

1141 PM     TSTM WND DMG     1 NE GERMANTOWN         35.10N 89.78W
04/19/2011                   SHELBY             TN   TRAINED SPOTTER

            TREES DOWN ON HOUSE...TRAPPING OCCUPANT.

1145 PM     HAIL             GREENFIELD              36.16N 88.80W
04/19/2011  E0.75 INCH       WEAKLEY            TN   AMATEUR RADIO

1145 PM     TSTM WND GST     5 SSW JACKSON           35.57N 88.86W
04/19/2011  M74.00 MPH       MADISON            TN   ASOS

1145 PM     TSTM WND DMG     1 W GREENFIELD          36.16N 88.82W
04/19/2011                   WEAKLEY            TN   TRAINED SPOTTER

            TREES DOWN AND DAMAGE TO POOL AND FENCES

1152 PM     TSTM WND DMG     3 S BRADFORD            36.03N 88.82W
04/19/2011                   GIBSON             TN   PUBLIC

            TREE LIMBS DOWN ON CARS...WITH LOTS OF DAMAGE TO CARS

1152 PM     TSTM WND GST     DRESDEN                 36.28N 88.69W
04/19/2011  E58.00 MPH       WEAKLEY            TN   AMATEUR RADIO

            58 MPH WIND GUST. POWER OUT IN MOST OF COUNTY.

1153 PM     HAIL             1 SE HERNANDO           34.82N 89.97W
04/19/2011  E0.75 INCH       DESOTO             MS   EMERGENCY MNGR

1200 AM     TSTM WND DMG     HOLLOW ROCK             36.03N 88.27W
04/20/2011                   CARROLL            TN   TRAINED SPOTTER

            LARGE METAL PANEL PRESUMABLY FROM A BUILDING BLOWN BY
            WINDS EXTIMATED AT 60 MPH.

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:13 PM CDTSevere Thunderstorm WarningMEGDyer, Lake47 min
Apr 19, 9:52 PM CDTSevere Thunderstorm WarningMEGDyer, Lake53 min
Apr 19, 10:21 PM CDTFlash Flood WarningMEGLake3 hr
Apr 19, 10:22 PM CDTSevere Thunderstorm WarningMEGShelby38 min
Apr 19, 10:24 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion, Weakley66 min
Apr 19, 10:27 PM CDTSevere Thunderstorm WarningMEGDyer, Haywood, Lauderdale, Obion, Tipton63 min
Apr 19, 10:42 PM CDTTornado WarningMEGLauderdale, Tipton34 min
Apr 19, 10:52 PM CDTTornado WarningMEGDyer, Lake, Obion23 min
Apr 19, 10:54 PM CDTTornado WarningMEGDyer, Haywood, Lauderdale31 min
Apr 19, 10:55 PM CDTTornado WarningMEGFayette, Shelby29 min
Apr 19, 10:59 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton46 min
Apr 19, 11:00 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Madison and 3 more60 min
Apr 19, 11:06 PM CDTTornado WarningMEGFayette, Hardeman, Haywood, Lauderdale, Madison, Shelby and 1 more39 min
Apr 19, 11:21 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Henry, Lake, Obion, Weakley39 min
Apr 19, 11:22 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison38 min
Apr 19, 11:33 PM CDTTornado WarningMEGChester, Fayette, Hardeman, McNairy27 min
Apr 19, 11:35 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Henderson, Henry and 2 more55 min
Apr 19, 11:45 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Hardin, McNairy45 min
Apr 19, 11:53 PM CDTTornado WarningMEGHenry, Weakley37 min
Apr 20, 12:17 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton43 min
Apr 20, 12:29 AM CDTSevere Thunderstorm WarningMEGTipton46 min
Apr 20, 12:32 AM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy43 min
Apr 20, 12:52 AM CDTSevere Thunderstorm WarningMEGTipton38 min
Apr 20, 1:07 AM CDTFlash Flood WarningMEGLauderdale, Tipton3 hr
Apr 20, 1:12 AM CDTFlash Flood WarningMEGChester, Decatur, Fayette, Hardeman, Hardin, Henderson and 2 more3 hr
Apr 20, 1:23 AM CDTSevere Thunderstorm WarningMEGTipton36 min
Apr 20, 1:26 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy49 min
Apr 20, 1:45 AM CDTSevere Thunderstorm WarningMEGCrockett, Fayette, Haywood, Lauderdale, Shelby, Tipton45 min
Apr 20, 2:22 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby, Tipton38 min
Apr 20, 2:45 AM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Haywood, Henderson, McNairy, Madison45 min
Apr 20, 3:05 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy55 min
Apr 20, 3:18 AM CDTFlash Flood WatchMEGFayette, Hardeman, Hardin, McNairy, Shelby30 hr
Apr 20, 3:34 PM CDTSpecial Weather StatementMEGTipton26 min
Apr 20, 4:54 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy36 min
Apr 20, 5:48 PM CDTSevere Thunderstorm WarningMEGHardeman, McNairy42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.